Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Jun 8, 2021, 7:59 PM EDT for Daviess County, Indiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2021, 7:59 PM EDT (23:59 UTC)
- Expired
- Jun 8, 2021, 8:30 PM EDT
- In force
- 31 min
- Issued by
- NWS Indianapolis, IN
County Daviess County, IN
The radar
The Evansville,IN radar (KVWX), 78 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 12.0 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 96 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1002 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
884
WWUS83 KIND 082359
SPSIND
Special Weather Statement
National Weather Service Indianapolis IN
759 PM EDT Tue Jun 8 2021
INZ068-090030-
Daviess-
759 PM EDT Tue Jun 8 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL DAVIESS COUNTY...
At 757 PM EDT, a strong thunderstorm was located near Washington, or
14 miles northeast of Petersburg, moving northeast at 20 mph. A
funnel clouds has been reported with this cell over the last 30
minututes.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Washington, Odon, Elnora, Montgomery, Cannelburg and West Boggs Lake.
LAT...LON 3861 8719 3890 8710 3890 8709 3889 8708
3880 8692 3871 8692 3857 8711
TIME...MOT...LOC 2357Z 221DEG 17KT 3865 8710
$$
KHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Jun 8, 3:18 PM EDT, 4 hours 41 minutes earlier.
Area forecast discussion, Jun 8, 3:18 PM EDT, 4 hours 41 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 318 PM EDT Tue Jun 8 2021 .Mesoscale Update... Issued at 317 PM EDT Tue Jun 8 2021 A disorganized cluster of thunderstorms is currently across a line stretching from Covington to Frankfort which are likely causing isolated flooding. Latest MRMS estimates show around an inch of rain has fallen across some spots in the last hour, but with recent dry conditions, any flooding is likely very isolated. Will continue to monitor this area of storms for any flood risk going into later this afternoon, especially if it holds together and reaches Lafayette and points to the north that have been a bit more wet recently. Latest Hi-Res guidance shows a pocket of 1500 J/kg of CAPE across the axis where storms have fired in west central Indiana which makes since considering LAF is currently 88 degrees with a 70 degree dewpoint. Low to mid level lapse rates aren't very steep which is creating a fairly skinny CAPE profile. The lack of shear is also preventing any stronger thunderstorm development and is also a factor in the slow storm motions that is leading to the potential flooding. Additional development is expected later this afternoon across south central Indiana, but with current ML CAPE values of 500 J/kg, these storms will likely be less robust compared to what is currently across west central Indiana. Thick cloud cover should keep those CAPE values minimal going into late afternoon. && .Short Term...(This evening through Wednesday night) Issued at 217 PM EDT Tue Jun 8 2021 ...SHOWERS AND STORMS CONTINUE INTO WEDNESDAY... A broad upper level trough currently situated across central Missouri continues to slowly circulate and move to the northeast. This continued pattern of a low in the southwest and a high in the southeast is allowing for a near continual flow of warm and moist air up into central Indiana. A broad area of light rain is currently moving through southern Indiana with an area of clearing to the south. Over the last hour, showers and storms have begun to initiate along this boundary. These showers and storms will be the primary threat across central Indiana late this afternoon into the evening hours. SPC has placed much of southeastern Indiana in Marginal Risk for this afternoon and evening, but with the minimal shear and marginal instability, not expecting any of the thunderstorms to be severe across the IND forecast area. The threat for thunder begins to diminish after sunset with the loss of diabatic heating, but do expect continued light to moderate rain as the bulk of the forcing associated with the aforementioned low pressure arrives. The clouds and rainfall tonight will keep temperatures from falling to far with lows in the upper 60s expected. Can't rule out some isolated fog towards daybreak with how humid the near surface environment will be, but with little radiational cooling, fog will be isolated and generally located in favored fog formation areas. Diurnally driven showers and storms are expected again tomorrow as the low continues the slow movement to the northeast. The best forcing during the afternoon and evening hours will again be centered across the southeastern counties with some Hi-Res model guidance suggesting amounts in excess of 2 inches in spots. If that does occur along, there may be some isolated flooding, especially after the rains that will occur this afternoon and tonight. By tomorrow night, the low will be centered over central Indiana with continued light to moderate rain expected. Will continue to use coverage wording to highlight the high confidence in isolated to scattered showers and thunderstorms. && .Long Term...(Thursday through Tuesday) Issued at 217 PM EDT Tue Jun 8 2021 Thursday through Saturday... A very warm and humid air mass will remain in place across Indiana on Thursday and Friday before departing on Saturday. This air mass is associated with the pesky weak upper level low pressure system that has been over our region for much of the week. Models finally depict an exit to the east as strong ridging builds across the plains...helping to push the system to the east by Saturday. Thus will need to continue the daily chances for showers and isolated storms on Thursday and Friday given persistence and our unchanged airmass...but will trend toward lesser pops on Saturday as the system departs. Sunday through Tuesday... Models suggest strong ridging across the Western plains by Sunday...allowing a NW flow aloft to set up...along with subsidence across the middle Mississippi valley surging eastward. This should bring dry but warm weather to the area on Sunday. Models depict a short wave pushing through the Great Lakes and Indiana on Monday...providing some upper support. A associated weak surface low is depicted to accompany this wave across SW Indiana...but moisture remains a problem with a few days of subsidence and northerly flow in place. Forecast soundings at that time show a dry column with pwats under 1.00. Thus will trend toward a dry forecast for on Monday and Tuesday as these features pass. Near normal temps will be expected and will not veer far from the NBM. && .Aviation...(18Z TAF Issuance) Issued at 1231 PM EDT Tue Jun 8 2021 IMPACTS: - MVFR to VFR cigs to degrade to IFR after 09Z tonight. - SHRA at times through the TAF period, confidence low at any given point. - Winds generally 130 to 160 degrees less than 10 knots. DISCUSSION: Isolated to scattered showers are expected through the TAF period with a non-zero threat for TSRA. Confidence and coverage in thunder is too low for a discrete TAF mention, but will monitor radar trends as needed later today for a TEMPO mention. Vsbys and cigs likely to drop to MVFR during heavier showers with generally VFR conditions otherwise through late tonight when low level moisture maximizes and cigs drop to IFR. Another round of rain will begin tomorrow with off and on precipitation expected. Winds generally to remain southeasterly at 5-10kts through the period. && .IND WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale...White Short Term...White Long Term...Puma Aviation...White
Hazardous weather outlook, Jun 8, 3:05 PM EDT, 4 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 305 PM EDT Tue Jun 8 2021 INZ021-028>031-035>049-051>057-060>065-067>072-091915- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 305 PM EDT Tue Jun 8 2021 This hazardous weather outlook is for central Indiana. .DAY ONE...This Afternoon and Tonight. Scattered showers and isolated thunderstorms will continue through the rest of the afternoon into the evening. Heavier showers may produce flooding as a result of slow storm motion. General storm motion is from the southwest at 10-20 mph. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Isolated to scattered thunderstorms mainly during the afternoon hours Wednesday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Jun 8, 7:59 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
759 PM EDT Tue Jun 8 2021
INZ068-090030-
Daviess-
759 PM EDT Tue Jun 8 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL DAVIESS COUNTY...
At 757 PM EDT, a strong thunderstorm was located near Washington, or
14 miles northeast of Petersburg, moving northeast at 20 mph. A
funnel clouds has been reported with this cell over the last 30
minututes.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Washington, Odon, Elnora, Montgomery, Cannelburg and West Boggs Lake.
LAT...LON 3861 8719 3890 8710 3890 8709 3889 8708
3880 8692 3871 8692 3857 8711
TIME...MOT...LOC 2357Z 221DEG 17KT 3865 8710
KHNearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.